Journal article icon

Journal article

Stability of shear bands in an elastoplastic model for granular flow: The role of discreteness

Abstract:

Continuum models for granular flow generally give rise to systems of nonlinear partial differential equations that are linearly ill-posed. In this paper we introduce discreteness into an elastoplasticity model for granular flow by approximating spatial derivatives with finite differences. The resulting ordinary differential equations have bounded solutions for all time, a consequence of both discreteness and nonlinearity. We study how the large-time behavior of solutions in this model depends...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1142/S0218202503003069

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Role:
Author
Journal:
MATHEMATICAL MODELS and METHODS IN APPLIED SCIENCES
Volume:
13
Issue:
11
Pages:
1629-1671
Publication date:
2003-11-05
DOI:
EISSN:
1793-6314
ISSN:
0218-2025
URN:
uuid:7331de8b-0021-41c4-8ed0-4b5b332291c4
Source identifiers:
13767
Local pid:
pubs:13767
Language:
English
Keywords:

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP